MAUDE Adverse Event Report: OSTEOMED 4 HOLE VDR NARROW PLATE, LEFT; EXTREMILOCK WRIST PLATING SYSTEM

OSTEOMED 4 HOLE VDR NARROW PLATE, LEFT; EXTREMILOCK WRIST PLATING SYSTEM
Catalog Number 355-0101
Health Effect - Clinical Code No Information (3190)
Date of Event 08/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
On 08/10/2018, osteomed was notified of an incident concerning our implants.Per the information received from the distributor, this was the second operation of a osteotomy distal radius.The orif using volar distal radius plating (other brand) was failed.Then two (2) months after surgery ((b)(6) 2018), the implant displaced from the bone and the locking motion failed.Four (4) screws were used with the plate.However, we have not received confirmation of the screw(s) that failed (p/ns 359-2412, 359-2420, 359-2712, and 359-2716).Post op instructions given to patient: wrist splint from post op until now, limited use of hand.
 
Additional Manufacturer Narrative
The root cause for both the non-healing of the radius fracture and the post-operative locking failure of the left medium narrow wrist vdr plate, p/n 355-0101, was due to a non-compliant patient.There was no lot number provided for any of the implants.Therefore, a review of the dhr could not be performed.A two-year review did not reveal any capas for this implant.A two-year review of ncrs and capas did not identify any similar issues for this device.This plate belongs to the extremilock wrist plating system (e-wps).Per the risk management document for this system, the severity level is a 3, which indicates a "serious" severity level (results in injury or impairment requiring professional medical intervention).The final predicted risk is a "medium".The e-wps instructions for use warns about patients whom might ignore the surgeons' post-operative instructions and/or the limitations of internal rigid fixations implants.It states this system is intended for temporary fixation only until osteogenesis occurs.It states that the implants are not intended to endure excessive abnormal functional stresses, such as months of stress where the fracture has not healed.This issue will be monitored through routine trending.

Brand Name
4 HOLE VDR NARROW PLATE, LEFT
Common Device Name
EXTREMILOCK WRIST PLATING SYSTEM
Manufacturer (Section D)
OSTEOMED
3885 arapaho road
addison TX 75001
MDR Report Key7853456
Report Number2027754-2018-00025
Device Sequence Number1980488
Product Code HRS
UDI-Device Identifier00845694091824
UDI-Public00845694091824
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K152145
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number355-0101
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight65